First Published Case Report Links Usage Of Molnupiravir To Treat COVID-19 To Acute Renal Failure!
Despite growing reports by many physicians around the world about a variety of adverse effects from patients who are treated with molnupiravir, the mutagenic drug that was approved by the non-credible U.S. FDA to treat COVID-19 and as usual was adopted by the stupid health authorities from various countries that emulates everything that America does, the drug is still being used by many stupid doctors around the world.
News had already given a warning about the drug since September 2021. https://www.thailandmedical.news/news/molnupiravir--what-wrong-with-america-why-is-the-american-government-and-agencies-funding-and-pushing-potentially-toxic-drugs-to-treat-covid-19
A number of cases of the drug being nephrotoxic had emerged in the last few months with cases of acute kidney injury and acute renal failure occurring in patients as a result of using the drug to treat COVID-19.
In the first published case report, a medical researcher from Kirsehir Ahi Evran Universitesi in Turkey made the bold move of publishing the first documented case report showing that molnupiravir caused acute renal failure in a patient who was given the drug to treat COVID-19.
Molnupiravir was marketed as a promising RNA-Dependent RNA-Polymerase enzyme inhibitor to be used in the treatment of SARS-COV-2.
Dr Hasan Esat Yücel from Kirsehir Ahi Evran Universitesi presented the first documented case of a patients who was infected with the Omicron variant and developed acute renal failure due to the use of molnipiravir.
The 67-year-old male patient with the diagnosis of hypertension and chronic obstructive pulmonary disease developed severe nausea, vomiting and diarrhea with the use of the drugs.
Detailed examinations revealed that severe deterioration in kidney functions occurred.
The patient had developed acute tubular necrosis and had to be taken to hemodialysis twice.
IV hydration and supportive treatments were administrated. In the follow-up, clinical and renal functions improved.
The study findings recommend that in patients over 65 years of age and with comorbidities, the adverse effects of molnupiravir should be considered before using the drug.
The study findings were published in the preprint server: Research Square and is currently being peer reviewed. https://www.researchsquare.com/article/rs-1466695/v1
Dr Hasan Esat Yücel commented, “In this case report, it is possible that acute renal failur
e developed due to ischemic acute tubular necrosis. It should be noted that the causes leading to prerenal azotomy (nausea, vomiting, bleeding, burns, dehydration, fluid sequestration into the third spaces) can also lead to ischemic acute tubular necrosis. Both have the same spectrum. BUN/Cre: 89/8.9 = 10 at the time of first presentation of the case. This is a finding in favor of acute tubular necrosis. Because this rate is < 20, it shows that it is of renal origin. A small amount of residual urine after urinary catheterization indicated that there was no post-renal ARF. Nausea and vomiting during emergency admission are due to uremia. The patient was taken to hemodialysis only 2 times. With adequate hydration and hemodynamic stabilization, his clinic tended to improve. Normal urine output was achieved.”
He highly recommends investigating the nephrotoxic effect of molnupiravir and re-evaluating the adverse effects in phase-3 studies.
For more on negative case reports and news about Molnupiravir and COVID-19
, keep on logging to Thailand Medical News.